Alert archive / Oklahoma / Excessive Heat Warnings in 2021
Excessive Heat Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this excessive heat warning at Aug 9, 2021, 4:05 AM CDT for 8 counties in Oklahoma. It took effect at Aug 9, 2021, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2021, 4:05 AM CDT (09:05 UTC)
- In effect from
- Aug 9, 2021, 12:00 PM CDT
- Expired
- Aug 9, 2021, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Mayes County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 30 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2779 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted.
880 WWUS74 KTSA 090905 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 405 AM CDT Mon Aug 9 2021 OKZ054>057-059>062-067-100100- /O.UPG.KTSA.HT.Y.0016.210809T1700Z-210810T0100Z/ /O.NEW.KTSA.EH.W.0005.210809T1700Z-210810T0100Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes- Wagoner- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, and Wagoner 405 AM CDT Mon Aug 9 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 112 expected. * WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, Rogers, Mayes and Wagoner Counties. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ049-053-068-073>076-100100- /O.EXA.KTSA.HT.Y.0016.210809T1700Z-210810T0100Z/ Pushmataha-Choctaw-Cherokee-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Antlers, Clayton, Hugo, Tahlequah, McAlester, Stigler, Wilburton, and Poteau 405 AM CDT Mon Aug 9 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Pushmataha, Choctaw, Cherokee, Pittsburg, Haskell, Latimer and Le Flore Counties. * WHEN...From noon to 8 PM CDT today. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ019-020-029-OKZ058-063>066-070>072-100100- /O.CON.KTSA.HT.Y.0016.210809T1700Z-210810T0100Z/ Crawford-Franklin-Sebastian-Ottawa-Delaware-Creek-Okfuskee- Okmulgee-Muskogee-McIntosh-Sequoyah- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Miami, Grove, Jay, Sapulpa, Okemah, Okmulgee, Muskogee, Checotah, and Sallisaw 405 AM CDT Mon Aug 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From noon to 8 PM CDT today. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
1 follow-up statement
282 WWUS74 KTSA 091914 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 214 PM CDT Mon Aug 9 2021 OKZ054>057-059>062-067-101000- /O.NEW.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/ /O.CON.KTSA.EH.W.0005.000000T0000Z-210810T0100Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes- Wagoner- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, and Wagoner 214 PM CDT Mon Aug 9 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with heat index values up to 113. For the Heat Advisory, heat index values up to 110 expected. * WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, Rogers, Mayes and Wagoner Counties. * WHEN...For the Excessive Heat Warning, until 8 PM CDT this evening. For the Heat Advisory, from noon to 8 PM CDT Tuesday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ019-020-029-OKZ049-053-058-063>066-068-070>076-101000- /O.NEW.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/ /O.CON.KTSA.HT.Y.0016.000000T0000Z-210810T0100Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Ottawa-Delaware- Creek-Okfuskee-Okmulgee-Cherokee-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Miami, Grove, Jay, Sapulpa, Okemah, Okmulgee, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 214 PM CDT Mon Aug 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...Heat index values up to 109 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...For the Heat Advisory, until 8 PM CDT this evening. For the Heat Advisory, from noon to 8 PM CDT Tuesday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ001-002-010-011-OKZ069-101000- /O.NEW.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/ Benton-Carroll-Washington AR-Madison-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, and Stilwell 214 PM CDT Mon Aug 9 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...Heat index values up to 109 expected. * WHERE...In Oklahoma, Adair County. In Arkansas, Benton, Carroll, Washington AR and Madison Counties. * WHEN...From noon to 8 PM CDT Tuesday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this excessive heat warning went out at Aug 9, 12:23 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 9, 12:23 AM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1223 AM CDT Mon Aug 9 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail through the period. An isolated
shower or storm is not out of the question tonight and early
tomorrow morning, but confidence is too low to mention for any
site. Gusty southerly winds will once again be common tomorrow
afternoon for all sites.
Bowlan
&&
.PREV DISCUSSION... /Issued 944 PM CDT Sun Aug 8 2021/
DISCUSSION...
Still the potential for a few isolated strong to severe thunderstorms
overnight across far northeast Oklahoma and northwest Arkansas,
although the overall threat appears to have decreased somewhat.
Moderate elevated instability will persist overnight as the low
level jet continues to strengthen. Overall thunderstorm coverage
is expected to remain isolated and this is supported with several
of the latest CAM solutions / 00Z NAM. Given a few storms could
linger into Monday morning added slight chance pops for NE OK/NW
AR. Otherwise, forecast on track. Updated zones / HWO has been
sent, including lowering severe weather probabilities further into
the lower end of the limited category.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 98 80 99 79 / 20 0 0 10
FSM 96 78 98 78 / 10 0 0 0
MLC 96 77 97 77 / 10 0 0 0
BVO 96 77 98 77 / 20 0 0 10
FYV 93 75 94 73 / 20 0 10 0
BYV 93 75 95 75 / 20 10 10 0
MKO 96 78 97 77 / 20 0 0 0
MIO 93 77 95 76 / 20 0 0 10
F10 97 77 98 78 / 10 0 0 0
HHW 95 77 96 76 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 8 PM CDT this evening for
OKZ054>067-070>072.
AR...Heat Advisory from noon today to 8 PM CDT this evening for
ARZ019-020-029.
&&
AVIATION.....04Hazardous weather outlook, Aug 8, 9:30 PM CDT, 6 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 930 PM CDT Sun Aug 8 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 930 PM CDT Sun Aug 8 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far Northeast Oklahoma and Northwest Arkansas. ONSET...Overnight. DISCUSSION... A limited risk for severe thunderstorms will persist across far northeast Oklahoma into northwest Arkansas into the overnight hours. Damaging winds to 60 mph and quarter size hail will be the main threats. Overall thunderstorm coverage is expected to remain fairly isolated. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY thru WEDNESDAY...Dangerous Heat Potential. THURSDAY and FRIDAY...Thunderstorm and Dangerous Heat Potential. SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Dangerous heat and humidity are forecast for much of this upcoming work week. Afternoon heat indices between 105 and 110 degrees will be common across eastern Oklahoma and west central Arkansas, with isolated locations topping 110 degrees on some afternoons. Proper precautions must be taken for any extended time outdoors to avoid heat related illness. A cool front will provide some relief from the heat by the end of the week, along with an increase in thunderstorm potential. EMERGENCY MANAGEMENT PLANNING STATEMENT... An extended period of hot weather is expected this week. First responders will likely see an increase in heat-related incidents. Establishment of cooling stations may be needed in some communities. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:08 AM CDT | Special Weather Statement | TSA | Okfuskee | 37 min |
| Aug 9, 8:46 AM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Aug 9, 8:47 AM CDT | Special Weather Statement | TSA | Okfuskee | 28 min |
| Aug 9, 10:27 AM CDT | Special Weather Statement | TSA | Wagoner | 33 min |
| Aug 9, 2:14 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 30 hr |
Nearby
Excessive Heat Warnings in Oklahoma, 2021Every excessive heat warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.